MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B109
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What layer was each suture used? which suture broke? will photo be returned for analysis? event date.Procedure date.Tissue type where each device was used.Did patient return with any symptoms? explain.Which tissue dehisced? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how large was the dehiscence? device used where dehiscence occurred.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? was the suture found broken during post-op examination or during any re-operation? was there any precipitating stress factor for the sutures untying, breakage or pulling out of the tissue? what in the physician¿s opinion caused the dehiscence? what medical/surgical intervention was provided to manage dehiscence? please provide operation notes.Patient initials, gender, age, date of birth, weight.Patient¿s present condition.Lot numbers of device used.
 
Event or Problem Description
It was reported that a patient underwent a total hip replacement procedure on an unknown date and barbed suture was used.Approximately 4-6 weeks post operatively the patient had a big fall and the patient's wound dehisced.The patient returned for reclosure of the wound.It was possible that the barbed suture was broken in the middle.Additional information has been requested.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7470736
Report Number2210968-2018-72421
Device Sequence Number107378
Product Code GAM
UDI-Device Identifier10705031236608
UDI-Public10705031236608
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberSXMP1B109
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;